Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 103, NWS Jacksonville, FL

June 25, 2007Putnam County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 25, 2007, 3:01 PM EDT for Putnam County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2007, 3:01 PM EDT (19:01 UTC)
Expired
Jun 25, 2007, 3:45 PM EDT
In force
44 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

County Putnam County, FL

The radar

The Jacksonville radar (KJAX), 97 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 7.0 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2007-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1212 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2007-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1212 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
961 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 1:56 PM EDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jun 25, 1:56 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
156 PM EDT MON JUN 25 2007

.SHORT TERM...(TONIGHT THROUGH THURSDAY)...HIGH PRESSURE SFC/ALOFT
BUILDING IN JUST NORTH OF THE AREA RESULTING IN DEEPENING EASTERLY
FLOW WITH AIRMASS EVEN MORE MOIST AND UNSTABLE THAN YESTERDAY.
DEEPEST MOISTURE IS ACROSS THE SOUTHERN AND WESTERN CWA AND THIS IS
WHERE THE HIGHEST POPS WILL BE NEXT COUPLE OF DAYS. CONVECTION WILL
BE GENERATED FROM ACTIVE EAST COAST SEABREEZES WITH THE STRONGER
EAST COAST SEABREEZE PUSHING MOST OF THE CONVECTION NEAR I-75
CORRIDOR LATE IN THE AFTERNOON/EARLY EVE. STORMS WILL BE STRONG
GIVEN THE STRONG INSTABILITY (MODIFIED JAX SOUNDING GIVES SFC BASED
CAPE 3500J AND LI OF -8). WEAKENING SHORT WAVE ALONG NORTHERN GULF
MOVING EAST WILL HELP ENHANCE STORMS OUT IN THE WESTERN CWA LATE
THIS AFTERNOON AND EVE. STORMS WILL BE STRONG AND POSSIBLY PULSE
SEVERE. TEMPS ALOFT WARM TUES-WED AND THIS WILL HELP LIMIT SEVERE
POTENTIAL BUT STILL WILL SEE SCATTERED STORMS.  A TROPICAL WAVE
MOVES INTO THE FL PENINSULA THURSDAY BRINGING A SURGE OF MOISTURE AND
BETTER POPS WED-THURS BUT DEEPEST MOISTURE WILL BE ACROSS THE SOUTH
SO WILL CONTINUE PREVIOUS FCST N-S POP
DISTRIBUTION.

.LONG TERM...FRIDAY THROUGH SUNDAY...MOISTURE FROM THE TROPICAL WAVE
WILL STALL THROUGH THE REMAINDER OF THE WEEK LEADING TO PWATS AOA 2
INCHES AND INCREASING CHANCES OF AFTERNOON SHOWERS/THUNDERSTORMS. BY
SATURDAY NIGHT SUNDAY A COLD FRONT WILL BEGIN TO MOVE IN FROM THE
NORTH. THIS IS MOST UNUSUAL FOR THIS TIME OF YEAR BUT NOT RARE.
SHOULD SEE ABOVE NORMAL POPS.

&&

.AVIATION...TSRA AFFECTING GNV AT THIS HOUR. SLOW MOVING STORMS
WILL KEEP TS IN VICINITY NEXT COUPLE HOURS. MVFR POSSIBLE LATE
TONIGHT MAINLY FOR CIGS AT COASTAL TAF SITES BUT IFR VSBY IS
EXPECTED AT GNV WHERE SHALLOW GROUND FOG FORMS AFTER THE RAINS.

&&

.MARINE...EAST WINDS WILL SHIFT TO SE THURSDAY THEN SOUTH FRI/SAT.
SEAS ARE EXPECTED TO BUILD TO 3-5 FT MID WEEK AS EASTERLY WAVE
PASSES. LATE IN THE WEEK A FRONTAL BOUNDARY WILL SLOWLY APPROACH
THE AREA.

&&

.FIRE WEATHER...NO CONCERNS THIS WEEK. ONSHORE FLOW WILL KEEP RH
VALUES ABOVE CRITICAL LEVELS. TROPICAL WAVE MID WEEK WILL SUPPLY
ADDITIONAL MOISTURE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  70  91  70  90 /  20  20  20  20
SSI  76  85  75  86 /  10  20  20  30
JAX  71  88  71  87 /  10  20  20  30
SGJ  75  86  75  85 /  10  20  20  40
GNV  70  89  69  89 /  20  30  20  30
OCF  70  90  70  89 /  20  30  20  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

PP/MKT/RK/TB
Hazardous weather outlook, Jun 25, 2:12 PM EDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
212 PM EDT MON JUN 25 2007

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-261000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
212 PM EDT MON JUN 25 2007

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...SCATTERED STRONG THUNDERSTORMS WITH FREQUENT CLOUD TO GROUND
LIGHTNING ACROSS INLAND NORTHEAST FLORIDA...

SCATTERED STRONG THUNDERSTORMS HAVE DEVELOPED FROM SOUTHEAST OF
OCALA TO GAINESVILLE AND ARE DRIFTING NORTHWEST. THESE STORMS WILL
CONTINUE TO MOVE NORTHWEST TOWARDS THE SUWANNEE VALLEY REGION LATE
THIS AFTERNOON AND EARLY EVENING. GUSTY WINDS UP TO 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY RAIN CAN BE EXPECTED
IN THE STRONGER STORMS. LOCAL HEAVY RAINFALL AMOUNTS IN EXCESS OF
2 INCHES MAY CAUSE FLOODING OF SOME LOW LYING AREAS. IN ADDITION...
SMALL HAIL IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM DEVELOPMENT CAN BE EXPECTED EACH AFTERNOON WITH
INCREASING CHANCES INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

PP

In the hours before

Special weather statement, Jun 25, 1:46 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
146 PM EDT MON JUN 25 2007

FLZ036-251830-
ALACHUA-
146 PM EDT MON JUN 25 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA COUNTY FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 230 PM
EDT...

AT 146 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER GROVE PARK...OR 10 MILES SOUTHWEST
OF MELROSE...DRIFTING WEST. THIS STRONG THUNDERSTORM WILL ALSO AFFECT
AREAS AROUND GROVE PARK...ROCHELLE...NEWNANS LAKE...GAINESVILLE
AIRPORT AND GAINESVILLE THROUGH 230 PM EDT. HAIL UP TO ONE HALF INCH
IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

PETERSON
Special weather statement, Jun 25, 1:56 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
156 PM EDT MON JUN 25 2007

FLZ040-251845-
MARION-
156 PM EDT MON JUN 25 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 245 PM
EDT...

AT 156 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER JUNIPER SPRINGS...DRIFTING
NORTHWEST. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
JUNIPER SPRINGS AND LYNNE THROUGH 245 PM EDT. HAIL UP TO ONE HALF
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

PETERSON
Local storm report, Jun 25, 2:18 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
218 PM EDT MON JUN 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0202 PM     TSTM WND GST     GAINESVILLE             29.67N 82.34W
06/25/2007  M42 MPH          ALACHUA            FL   ASOS

&&

PP
Special weather statement, Jun 25, 2:42 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
242 PM EDT MON JUN 25 2007

FLZ032-036-037-251930-
ALACHUA-CLAY-PUTNAM-
242 PM EDT MON JUN 25 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA...CLAY AND
PUTNAM COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 330 PM EDT...

AT 242 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES EAST OF MELROSE...MOVING WEST AT
5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND PUTNAM
HALL...LAKE GENEVA...KEYSTONE HEIGHTS...MELROSE...WALDO...ROCHELLE...
ORANGE HEIGHTS AND GROVE PARK THROUGH 330 PM EDT. HAIL UP TO ONE HALF
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

PETERSON

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 2:28 PM EDTSevere Thunderstorm WarningJAXMarion32 min
Jun 25, 3:58 PM EDTSevere Thunderstorm WarningJAXSuwannee62 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.